Winter Storm, Northern Berkshire
- When
- March 8, 4:00 PM EST to 6:00 PM EST
- Where
- Northern Berkshire forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
1 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 8, 10:35 AM EST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 1035 AM EST TUE MAR 8 2005 .UPDATE...MINOR UPDATE TO ADJUST TEMPERATURE TRENDS AND A FEW SNOWFALL AMOUNTS. CONCERNED ABOUT UNDERFORECASTING AMOUNT IN UPSLOPE AREAS OF RENSSELAER COUNTY. CONSIDERED GOING TO A WARNING BUT FOR NOW WILL STICK WITH ADVISORY. ONE BAND OF SNOW LINED UP FROM ALBANY EAST BY 1230Z WITH SECOND BAND WELL TO WEST. MERGING NOW OCCURRING IN AREA OF STRONG FRONTOGENTIC FORCING. LOW HAS SHIFTED OFF NJ COAST AT 15Z. .800 AM AFD ....HAVE UPDATED ZONES PRIMARILY TO SPEED CHANGEOVER TO SNOW THIS MORNING AND ADJUST TEMPERATURES BASED ON CURRENT OBS. TWEAKED SNOW AMOUNT GRIDS TO BETTER MATCH WSW AND TAPERED THINGS OFF SLIGHTLY FASTER TONIGHT BASED ON 06Z MODEL RUNS ALTHOUGH WAS HESITANT TO TOTALLY BUY THEIR RAPID DROP OFF IN PRECIPITATION. 615 AM AFD.... .SYNOPSIS...TROF OF LOW PRESSURE EXTENDS FROM EASTERN MARYLAND TO NORTHERN MAINE. UNSEASONABLY WARM AND MOIST AIR AHEAD OF THE TROF WITH VERY COLD AIR BEHIND IT. DEEP 500 HPA LOW OVER FAR NORTHERN QUEBEC. BLOCKING 500 HIGH IN THE ATLANTIC SOUTH OF ICELAND. 500 TROF EXTENDS FROM LOW OVER QUEBEC TO MISSISSIPPI WITH A RIDGE OVER THE PACIFIC STATES. SHALLOW ARCTIC SURFACE HIGH OVER THE CANADIAN PLAINS. && .SHORT TERM (TODAY THROUGH WEDNESDAY)...TROF OF LOW PRESSURE ALONG THE EAST COAST WILL SLOWLY MOVE SOUTHEAST WHILE A SURFACE LOW WILL INTENSIFY OFF THE NEW JERSEY COAST AND MOVE ALONG THE TROF TO THE GULF OF MAINE BY EVENING AND INTO THE CANADIAN MARITIMES OVERNIGHT. RAIN OVER OUR SOUTHEASTERN ZONES WILL CHANGE OVER TO SNOW THIS MORNING WITH ADVISORY AMOUNTS OF 4 TO 7 INCHES EXCEPT FOR THE BERKSHIRES AND SOUTHERN VERMONT WHERE ENOUGH SNOW WILL FALL FOR WARNING CRITERIA. SNOW IS LIKELY TO BE HEAVIEST ALONG THE SPINE OF THE GREEN MOUNTAINS. THE SNOW WILL TAPER OFF AS THE STORM LIFTS NORTHEAST...AND MOST OF IT SHOULD BE OVER BY DAYBREAK WEDNESDAY. AS COLD AIR POURS INTO THE REGION THE HIGH TEMPERATURE TODAY WILL BE IN THE MORNING AND TEMPERATURES WILL FALL MOST OF THE DAY. TEMPERATURES WILL PLUMMET TONIGHT AND STRUGGLE TO MAKE IT INTO THE 20S TOMORROW. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...UNSEASONABLE COLD WILL CONTINUE THROUGH MUCH OF THE PERIOD WITH TEMPERATURES BARELY MAKING IT ABOVE THE FREEZING MARK FRIDAY. THE PERSISTENT LOW OVER NORTHERN QUEBEC WILL CIRCULATE A FLOW OF CHILLY AND DAMP AIR INTO THE REGION FROM OUT OF THE ICY WATERS BETWEEN GREENLAND AND LABRADOR...CROSSING THE LAKES JUST BEFORE IT ARRIVES. THIS WILL RESULT IN LOTS OF CLOUDS...AN ONGOING CHANCE OF SNOW...AND TEMPERATURES ABOUT TEN DEGREES BELOW NORMAL. ANOTHER CLIPPER TYPE SYSTEM WILL MOVE AROUND SOUTH OF US FRIDAY WITH SHORT WAVES ROTATING AROUND THE STATIONARY UPPER LOW OVER HUDSONS BAY. ON SATURDAY ANOTHER LOW MOVES OFF THE COAST HEADED NORTH TO THE MARITIMES...ALMOST LIKE A REPEAT OF TODAY. && .AVIATION...TODAY WILL MOSTLY BE IFR DUE TO LOW CEILINGS AND VISIBILITY RESULTING FROM THE SNOW. WIDESPREAD OBSCURATIONS OF TERRAIN MAY BE EXPECTED OVER THE CATSKILLS...BERKSHIRES... GREEN MOUNTAINS...AND ADIRONDACKS. WINDS WILL BE GUSTY FROM THE NORTHWEST STARTING THIS EVENING WITH GUSTS TO 35 KNOTS. THE SNOW WILL GRADUALLY TAPER OFF FROM THE WEST TO EAST BUT CONDITIONS WILL BE SLOW TO IMPROVE. && .HYDROLOGY...SOME RIVERS WERE BEGINNING TO RISE FROM MELTING SNOW AS TEMPERATURES WARMED INTO THE 50/S YESTERDAY. FLOWS OF NEARLY ALL RIVERS WILL INCREASE SOME TODAY FROM THE MELTING SNOW AND RAIN THAT FALLS BEFORE THE CHANGE OVER. TEMPERATURES WILL PLUMMET BELOW FREEZING A FEW HOURS AFTER THE FRONT PASSES BUT RUNOFF FROM THE RAIN AND MELTING SNOW WILL PERSIST FOR SEVERAL HOURS AFTERWARDS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...WINTER WEATHER ADVISORY FROM NOON TO MIDNIGHT MA...WINTER STORM WARNING FROM 7AM TO MIDNIGHT NY...WINTER WEATHER ADVISORY FROM 7AM TO MIDNIGHT VT...WINTER STORM WARNING FROM 7AM TO MIDNIGHT && KILPATRICK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 539 AM EST TUE MAR 8 2005 MAZ001-025-VTZ013>015-091200- BENNINGTON VT-EASTERN WINDHAM VT-NORTHERN BERKSHIRE MA- SOUTHERN BERKSHIRE MA-WESTERN WINDHAM VT- 539 AM EST TUE MAR 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT AND THE BERKSHIRES. .DAY ONE... A WINTER STORM WARNING IS IN EFFECT UNTIL 11 PM TONIGHT. PLEASE SEE THE WINTER STORM WARNING STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER ANY REPORTS OF HEAVY SNOWFALL ACCUMULATION WOULD BE APPRECIATED BY THE NATIONAL WEATHER SERVICE AT ALBANY. CTZ001-013-NYZ041>043-048>054-058>061-063>066-083-084-091200- EASTERN ALBANY NY-EASTERN COLUMBIA NY-EASTERN DUTCHESS NY- EASTERN GREENE NY-EASTERN RENSSELAER NY-EASTERN SCHENECTADY NY- EASTERN ULSTER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SOUTHEAST WARREN NY- SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY- WESTERN GREENE NY-WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY- WESTERN ULSTER NY- 539 AM EST TUE MAR 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE NORTHERN SARATOGA REGION SOUTHWARD TO THE MID HUDSON VALLEY AND INCLUDING THE LITCHFIELD HILLS AND CAPITAL DISTRICT. .DAY ONE... A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 11 PM TONIGHT. PLEASE SEE THE ADVISORY STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. NYZ032-033-038>040-047-082-091200- HAMILTON NY-MONTGOMERY NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY- SCHOHARIE NY-SOUTHERN FULTON NY-SOUTHERN HERKIMER NY- 539 AM EST TUE MAR 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS SOUTHWARD INTO THE CATSKILLS INCLUDING THE MOHAWK VALLEY. .DAY ONE... A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 7 PM TODAY. PLEASE SEE THE ADVISORY STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2005Every state in 2005This day in weather historyWarnings in Massachusetts, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443964.